MEDizzy
Sign in
Medicaltalks
Medicaltalks about 2 years ago
Severe skin necrosis with bone exposure in an IV drug user. Read about Krokodil drug below!
#NSFWSensitive content 18+
This material contains content which some users might find distrubing

Severe skin necrosis with bone exposure in an IV drug user. Read about Krokodil drug below!

⁣ Skin and soft tissue bacterial infections are a common complication of intravenous drug use. This high rate is due to tissue death (necrosis) due to toxic materials in drugs and leakage of drugs out of veins during the injection (extravasation). Although skin infections usually present as areas of redness, warmth and tenderness (inflammation), the appearance in intravenous drug users is often atypical. This is because the skin, venous and lymphatic systems are damaged by the frequent penetration of the skin and consequent low-grade infection.⁣ Infections usually affect the arms or legs as these are the sites used most frequently for injection. Unusual sites may be involved (eg. abdomen, back, groin, scrotum and neck) due to injections in the jugular (neck) or femoral (groin) veins. One drug that can cause similar appearance is the Krokodil drug, a commonly used street name for desomorphine, an injectable opioid derivative that is associated with severe dermatologic effects. It’s a highly addictive substitute for heroin and it’s name is derived from crocodile (krokodil in Russian) and refers to the scaly, green-black skin discoloration frequently noted in its users. These patients present to the emergency department complaining of increased pain and swelling in the hands and forearms secondary to nonhealing ulcers. Usually, while they inject this substance, they notice a burning sensation during infusion. Patients later note gradual progression of the ulcers over several months, which eventually become malodorous with areas of necrosis. This ulceration can progress to severe muscle and cartilaginous tissue damage. Subsequent skin and muscle decay can cause the skin to slough off, often exposing the underling bone.

88
Top rated comment
about 2 years ago

Yh

Other commentsSign in to post comments. Don't have an account? Sign up now!
about 2 years ago

Need futher explanation

about 2 years ago

Further explanation? When you inject questionable substances with unsterile needles & practices, it'll eventually lead to catastrophic consequences, such as, oh idk: your BONES BEING EXPOSED THROUGH YOUR ROTTING LIMBS.🙂

about 2 years ago

.

about 2 years ago

It looks so painful. Do you know if this led to amputation?

about 2 years ago

Yeah i do know.just talking of the content for learning purpose

about 2 years ago

Ur doing great job

about 2 years ago

Uu

about 2 years ago

How do you not seek medical attention earlier?

about 2 years ago

probably